Journal of Applied Mathematics and Stochastic Analysis
Volume 10 (1997), Issue 1, Pages 21-45

The failure rate in reliability: numerical treatment

Christiane Cocozza-Thivent1 and Vladimir Kalashnikov2

1Université de Marne la Vallée, Equipe d' Analyse et de Mathématiques Appliquées, 2 rue de la Butte Verte, Noisy le Grand Cedex 93166, France
2Institute of Systems Analysis, 9, Prospect 60 let Oktyabrya, Moscow 117312, Russia

Received 1 April 1996; Revised 1 December 1996

Copyright © 1997 Christiane Cocozza-Thivent and Vladimir Kalashnikov. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper contains approximations and bounds of failure rate functions of redundant systems. We illustrate properties of these bounds and their accuracy.